Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 412, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2006, 4:56 PM CDT for Muskogee County, Oklahoma. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2006, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 15, 2006, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:06 PM CDT | TSTM WND DMG | Porum, OK | SIDING BLOWN OFF OF A MOBILE HOME, TREE LIMBS DOWN |
| Aug 15, 5:22 PM CDT | HAIL 1.25 | 4 N Porum, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 152157 SVRTSA OKC101-152300- /O.NEW.KTSA.SV.W.0412.060815T2156Z-060815T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 600 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BRIARTOWN...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS FALLS ...BRIARTOWN AND PORUM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3532 9535 3524 9523 3544 9505 3566 9514 $$
2 follow-up statements
000
WWUS54 KTSA 152224
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT TUE AUG 15 2006
OKC101-152300-
/O.CON.KTSA.SV.W.0412.000000T0000Z-060815T2300Z/
MUSKOGEE OK-
522 PM CDT TUE AUG 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR MUSKOGEE COUNTY...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PORUM... MOVING
NORTHEAST AT 15 MPH. WIND GUSTS HAVE BEEN MEASURED TO 53 MPH NEAR
WEBBERS FALLS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS FALLS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3534 9533 3528 9523 3546 9508 3562 9513
3558 9532
$$000
WWUS54 KTSA 152301
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT TUE AUG 15 2006
OKC101-152311-
/O.EXP.KTSA.SV.W.0412.000000T0000Z-060815T2300Z/
MUSKOGEE OK-
601 PM CDT TUE AUG 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE COUNTY EXPIRES AT 600
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3534 9533 3528 9523 3546 9508 3562 9513
3558 9532
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:49 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 15, 2:49 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT TUE AUG 15 2006 .DISCUSSION... SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED... BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS. UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT. THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL. WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL. MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 98 77 100 / 40 20 10 10 FSM 72 101 74 102 / 30 10 0 10 MLC 76 103 77 104 / 20 10 10 10 BVO 68 99 71 101 / 50 30 10 10 FYV 68 93 67 95 / 30 10 0 10 BYV 66 93 67 96 / 20 10 0 10 MKO 72 98 73 101 / 30 10 10 10 MIO 69 97 73 100 / 20 20 10 10 F10 75 100 76 101 / 30 10 10 10 HHW 77 104 78 104 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 15, 1:03 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 103 PM CDT TUE AUG 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1238 PM CDT TUE AUG 15 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...LATE AFTERNOON . DANGEROUS HEAT. RISK...ELEVATED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=38. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS THE AIRMASS ACROSS THE REGION BECOMES MORE UNSTABLE FROM DAYTIME HEATING. A WEAK FRONTAL BOUNDARY IS NEARLY STATIONARY NEAR THE RED RIVER AND IS SLOWLY WASHING OUT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE WITH THE MAIN THREAT BEING OUTFLOW WINDS OF AROUND 60 MPH. TEMPERATURE AT MID DAY WILL IN THE UPPER 90S IN EXTREME SOUTHEAST AND WILL BE AROUND 100 DEGREES FOR MUCH OF THE AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE HIGHEST IN THE SOUTHEAST WHERE TEMPERATURES ARE WARMEST AND HUMIDITY IS THE LOWEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR THE RED RIVER CONTINUES TO WASH OUT. AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 15, 3:46 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT TUE AUG 15 2006
ARZ001-010-011-OKZ063-068-069-152145-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MADISON AR-WASHINGTON AR-
346 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON...MADISON AND WASHINGTON
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 346 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TAHLEQUAH TO
JAPTON...MOVING NORTHEAST AT 15 MPH.
A LARGE PORTION OF BENTON...MADISON...WASHINGTON...DELAWARE...
CHEROKEE AND ADAIR COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
445 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 15, 3:56 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT TUE AUG 15 2006
OKZ076-152130-
LE FLORE OK-
356 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 356 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF CAMERON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CAMERON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 15, 4:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT TUE AUG 15 2006
OKZ074-152200-
HASKELL OK-
420 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 420 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF ENTERPRISE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA...KANIMA AND TAMAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Aug 15, 4:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT TUE AUG 15 2006
OKZ060-066-152215-
OKMULGEE OK-TULSA OK-
430 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN TULSA AND NORTHERN OKMULGEE
AT 430 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HECTORVILLE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...HECTORVILLE...LEONARD AND
BIXBY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Special weather statement, Aug 15, 4:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT TUE AUG 15 2006
ARZ010-011-152230-
MADISON AR-WASHINGTON AR-
431 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON AND WASHINGTON
AT 431 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRENTWOOD...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...SAINT PAUL...COMBS...
BRASHEARS...DUTTON...PATRICK...DELANEY...CROSSES...WITTER...
WINSLOW...WEST FORK...BLACKBURN...HOGEYE...STRICKLER...BRENTWOOD...
WOOLSEY...WYOLA...ARNETT...DURHAM AND SULPHUR CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Local storm report, Aug 15, 4:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 E LINCOLN 35.95N 94.39W
08/15/2006 WASHINGTON AR LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS ROAD
0436 PM HAIL HACKETT 35.19N 94.41W
08/15/2006 E0.88 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 55 min |
| Aug 14, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Aug 15, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 41 min |
| Aug 15, 2:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 65 min |
| Aug 15, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 34 min |
| Aug 15, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Aug 15, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Aug 15, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.